Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 435, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 7, 2012, 3:56 PM CDT for Baxter County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 3:56 PM CDT (20:56 UTC)
- Expired
- Sep 7, 2012, 4:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Baxter County, AR
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 4:00 PM CDT | TSTM WND DMG | Mountain Home, AR | TREES WERE BLOWN DOWN IN MOUNTAIN HOME...AND OTHER PARTS OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
188 WUUS54 KLZK 072056 SVRLZK ARC005-072145- /O.NEW.KLZK.SV.W.0435.120907T2056Z-120907T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 356 PM CDT FRI SEP 7 2012 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BAXTER COUNTY IN NORTH CENTRAL ARKANSAS... * UNTIL 445 PM CDT * AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTH OF ARKAWANA...OR 5 MILES WEST OF MOUNTAIN HOME...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MOUNTAIN HOME... SALESVILLE... ROBINSON PT LNDG... NORFORK DAM... GASSVILLE... GAMALIEL LANDING... FAWN PARK... DIAMOND BAY... COLFAX... BRIARCLIFF... ARKAWANA... JORDAN... HENDERSON... GAMALIEL... WOOD PT PARK... WOLF KNOB... WHITEVILLE... WESTERN HILLS SUBDVN... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3647 9216 3623 9216 3628 9252 3643 9252 TIME...MOT...LOC 2057Z 267DEG 11KT 3635 9246 $$ 224
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:48 PM CDT, 8 minutes earlier.
Area forecast discussion, Sep 7, 3:48 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 348 PM CDT FRI SEP 7 2012 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT COLD FRONT STRETCHES FROM CENTRAL ILLINOIS THROUGH MISSOURI...TO NEAR TULSA. LINE OF SEVERE STORMS HAS DEVELOPED AHEAD OF THIS FRONT ACROSS WESTERN MISSOURI AND INTO NORTHEAST OKLAHOMA...WITH SEVERE WINDS. AHEAD OF THE FRONT...SEVERAL STORMS DEVELOPED ACROSS NORTHERN ARKANSAS...WITH GUSTY WINDS AND SOME LARGE HAIL. TRICKY FORECAST IN TERMS OF RAINFALL CHANCES TONIGHT. SHORT TERM MODELS ARE PICKING UP ON ACTIVITY ACROSS NORTHEAST ARKANSAS THIS AFTERNOON...BUT ONE SOLUTION SHOWS THAT THE AREA GETS WORKED OVER...AND LESSENS RAIN CHANCES ACROSS THE NORTHEAST OVERNIGHT. HOWEVER...DUE TO THE STRENGTH AND DYNAMICS OF THIS FRONT...AND THE HOT TEMPERATURES TODAY...WILL KEEP THE HIGHEST RAIN CHANCES ACROSS THE NORTHERN AND NORTHEAST COUNTIES TONIGHT. AS FAR AS SEVERE POTENTIAL...EXPECT STORMS TO CONVERGE INTO A LINE OR AT LEAST A CLUSTER OF STORMS THIS EVENING...WITH DAMAGING WINDS AND LARGE HAIL THE CONCERNS. MUCH OF THE RAINFALL WITH THIS SYSTEM WILL BE BEHIND THE FRONT...AND HAVE TIMED RAINFALL ASSOCIATED WITH THE FRONT AND WIND SHIFT TO REACH NORTHERN ARKANSAS JUST BEFORE 7 PM...CENTRAL ARKANSAS 10 PM TO MIDNIGHT...AND SOUTHERN ARKANSAS MIDNIGHT TO 3 AM. MUCH OF THE RAINFALL WILL BE OUT OF THE AREA BY SUNRISE SATURDAY MORNING...BUT DID KEEP SMALL RAIN CHANCES ACROSS THE SOUTHEAST FOR A FEW HOURS. MUCH COOLER AND DRIER AIR WILL FOLLOW FRONT FOR THE REST OF THE SHORT TERM...WITH TEMPERATURES MORE FALL LIKE THROUGH THE WEEKEND. THERE WILL BE BREEZY WINDS BEHIND THE FRONT SATURDAY...AND A LAKE WIND ADVISORY MAY BE NEEDED...BUT WILL WAIT FOR MORE DATA BEFORE DECIDING ON ISSUANCE. && .LONG TERM...TUESDAY THROUGH FRIDAY NOT MUCH CHANGE FOR THE EXTENDED. ON TUESDAY AN UPPER RIDGE WILL BE TRANSITING THE CENTRAL CONUS ON THE WAY TO A FINAL RESTING PLACE ALONG THE APPALACHIAN CHAIN BY THURSDAY. MEANWHILE UPPER TROUGHING WILL DEVELOP OVER THE NORTHERN ROCKIES. ACROSS ARKANSAS...A GENERAL WARM UP WILL BE OBSERVED WITH HIGHS MAKING IT BACK INTO THE UPPER 80S TO LOW 90S BY WED/THU TIME FRAME. RAIN CHANCES HAVE BEEN KEPT OUT OF THE FORECAST FOR THE TIME BEING...HOWEVER WITH UPPER TROUGHING DEVELOPING TO THE NORTHWEST AND SLOWLY SHIFTING SOUTHEAST...RAIN CHANCES WILL PROBABLY BE IN THE OFFING FOR SATURDAY...OR JUST BEYOND THE CURRENT LONG TERM PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT- HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE- PRAIRIE-PULASKI-SALINE-WHITE-WOODRUFF. && SHORT TERM...58 / LONG TERM...64
Hazardous weather outlook, Sep 7, 5:00 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI SEP 7 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR MUCH OF CENTRAL...EASTERN AND SOUTHERN ARKANSAS. HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED THIS AFTERNOON. THUNDERSTORMS WILL INCREASE OVER ARKANSAS FROM THIS AFTERNOON INTO TONIGHT AS A COLD FRONT MAKES ITS WAY INTO THE STATE. THERE ARE LIKELY TO BE AT LEAST A FEW SEVERE THUNDERSTORMS...PRIMARILY OVER THE NORTHERN HALF OF THE STATE. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL. STORMS ARE EXPECTED TO REACH NORTHERN ARKANSAS BY MID TO LATE AFTERNOON...THEN SPREAD TO CENTRAL ARKANSAS DURING THE EVENING. SOME THUNDERSTORMS WILL CONTINUE INTO THE LATE NIGHT HOURS OVER CENTRAL AND SOUTHERN ARKANSAS...BUT CHANCES FOR SEVERE WEATHER SHOULD DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL EXIT SOUTHERN ARKANSAS SATURDAY MORNING. AFTER THAT...BREEZY CONDITIONS WILL PREVAIL AS COOLER... DRIER AIR SPREADS ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
In the hours before
Special weather statement, Sep 7, 2:15 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 215 PM CDT FRI SEP 7 2012 ARZ004-005-071945- BAXTER AR-MARION AR- 215 PM CDT FRI SEP 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION AND WESTERN BAXTER COUNTIES UNTIL 245 PM CDT... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKEVIEW...OR NEAR BULL SHOALS...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MOUNTAIN HOME... BULL SHOALS... LAKEVIEW... GASSVILLE... FAWN PARK... COLFAX... BULL SHOALS SP... ARKAWANA... THREE BROTHERS... OAKLAND... COTTER... CLARKRIDGE... WHITEVILLE... WESTERN HILLS SUBDVN... WALLACE KNOB... SPRING LAKE ESTATES... PIGEON CREEK PARK... MONKEY RUN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3647 9234 3625 9234 3628 9262 3646 9262 TIME...MOT...LOC 1916Z 272DEG 15KT 3637 9250 58
Special weather statement, Sep 7, 3:02 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 302 PM CDT FRI SEP 7 2012 ARZ006-007-072045- FULTON AR-SHARP AR- 302 PM CDT FRI SEP 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHARP AND SOUTHEASTERN FULTON COUNTIES UNTIL 345 PM CDT... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTH OF MORRISTON...OR NEAR SALEM... MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SALEM... SALEM ARPT... MORRISTON... LAKE THUNDERBIRD... LAKE OMAHA... FRENCH... CHEROKEE VILLAGE... WHEELING... SADDLE... KITTLE... HEART... GLENCOE... AGNOS... WILD PLUM LAKE... TIMBER LAKE... STUART... SEQUOYA PARK... SEMINOLE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3640 9149 3623 9149 3627 9187 3636 9186 TIME...MOT...LOC 2002Z 273DEG 23KT 3631 9177 224
Local storm report, Sep 7, 3:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
324 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL MIDWAY 36.39N 92.46W
09/07/2012 E1.00 INCH BAXTER AR LAW ENFORCEMENT
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:18 PM CDT | Special Weather Statement | LZK | Pope | 47 min |
| Sep 6, 7:43 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 47 min |
| Sep 6, 7:49 PM CDT | Special Weather Statement | LZK | Polk | 46 min |
| Sep 6, 8:02 PM CDT | Special Weather Statement | LZK | Pope | 48 min |
| Sep 6, 8:02 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 28 min |
| Sep 6, 8:13 PM CDT | Special Weather Statement | LZK | Marion | 47 min |
| Sep 6, 8:23 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 13 min |
| Sep 6, 8:35 PM CDT | Special Weather Statement | LZK | Boone | 45 min |
| Sep 6, 8:45 PM CDT | Special Weather Statement | LZK | Searcy | 45 min |
| Sep 6, 9:32 PM CDT | Special Weather Statement | LZK | Marion, Searcy | 48 min |
| Sep 7, 2:15 PM CDT | Special Weather Statement | LZK | Baxter | 30 min |
| Sep 7, 2:32 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Marion | 43 min |
| Sep 7, 3:02 PM CDT | Special Weather Statement | LZK | Fulton | 43 min |
| Sep 7, 3:11 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 49 min |
| Sep 7, 3:14 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 46 min |
| Sep 7, 3:22 PM CDT | Flash Flood Warning | LZK | Baxter, Marion | 3 hr |
| Sep 7, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 17 min |
| Sep 7, 4:03 PM CDT | Special Weather Statement | LZK | Sharp | 47 min |
| Sep 7, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 50 min |
| Sep 7, 4:40 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 50 min |
| Sep 7, 5:19 PM CDT | Special Weather Statement | LZK | Johnson | 31 min |
| Sep 7, 5:50 PM CDT | Special Weather Statement | LZK | Boone, Marion | 45 min |
| Sep 7, 5:52 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White | 23 min |
| Sep 7, 6:00 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Johnson, Marion, Newton, Searcy | 45 min |
| Sep 7, 6:06 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope | 39 min |
| Sep 7, 6:23 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Searcy, Van Buren | 26 min |
| Sep 7, 6:32 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Montgomery, Polk, Scott, Yell | 43 min |
| Sep 7, 6:37 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 38 min |
| Sep 7, 6:37 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Johnson, Logan, Marion, Newton and 4 more | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.